Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 4, NWS Corpus Christi, TX

May 14, 2006Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at May 14, 2006, 10:10 PM CDT for Webb County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2006, 10:10 PM CDT (03:10 UTC)
Expired
May 15, 2006, 12:15 AM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 169 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 3.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3093 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3093 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
1.5
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 150317
FFWCRP
TXC479-150515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1010 PM CDT SUN MAY 14 2006

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEBB COUNTY IN SOUTH TEXAS

* UNTIL 1215 AM CDT

* AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL ACROSS THE WARNED
  AREA. DOPPLER RADAR ESTIMATED 3 TO 6 INCHES OF RAIN HAVE FALLEN
  NEAR INTERSTATE 35 FROM COTULLA TO LAREDO. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
  SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LAREDO... 
  MIRANDO CITY...AGUILARES...BRUNI...COLUMBIA   BRIDGE...EL   
  CENIZO...LAS TIENDAS...OILTON...ORVIL AND RIO BRAVO.

ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN 
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. EXTENSIVE 
STREET FLOODING IS ONGOING IN LAREDO WITH NUMEROUS STALLED VEHICLES 
AND WATER RESCUES REPORTED. ALTHOUGH HEAVY RAINFALL WILL BE ENDING 
ACROSS THE REGION...MANY ROADWAYS WILL LIKELY REMAIN FLOODED FOR 
SEVERAL HOURS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 2801 9886 2736 9885 2731 9981 2798 9978

$$

MJG
1 follow-up statement
000 
WGUS74 KCRP 150434
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1131 PM CDT SUN MAY 14 2006

TXC479-150515-
WEBB-
1131 PM CDT SUN MAY 14 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR WEBB
COUNTY...

AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED 
MODERATE RAINFALL CONTINUING ACROSS SOUTHERN WEBB COUNTY. ALTHOUGH 
MOST HEAVY RAINFALL HAS ENDED...EXTENSIVE FLOODING OF ROADWAYS AND 
LOW LYING AREAS IN WEBB COUNTY CONTINUES FROM VERY HEAVY RAINFALL 
THAT PRODUCED 3 TO 6 INCH RAINFALL TOTALS EARLIER IN THE EVENING 
ALONG INTERSTATE 37.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAS TIENDAS 
AND LAREDO.

ADDITIONAL RAINFALL AMOUNTS OF 1/4 INCH ARE POSSIBLE IN THE WARNED 
AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

LAT...LON 2801 9886 2736 9885 2731 9981 2798 9978

$$

MJG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 14, 7:19 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, May 14, 7:19 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
719 PM CDT SUN MAY 14 2006

.UPDATE...HAVE UPDATED THE ZFP/CWF WITH SEVERE THUNDERSTORM WATCH
356 EFFECTIVE UNTIL 1AM CDT MONDAY.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM SUNDAY FOR THE FOLLOWING ZONES:
     BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...BAYS
     AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...COASTAL
     WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...AND COASTAL
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM.

&&

BB/85...UPDATE/MARINE
MG/88...AVIATION
Hazardous weather outlook, May 14, 10:26 AM CDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1026 AM CDT SUN MAY 14 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-151530-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1026 AM CDT SUN MAY 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A STRONG LATE SEASON COLD FRONT WILL PUSH INTO SOUTH TEXAS
OVERNIGHT. ABUNDANT MOISTURE AND AN UNSTABLE AIRMASS OUT AHEAD OF
IT WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS MUCH OF SOUTH TEXAS AND THE COASTAL WATERS. SOME OF THESE
STORMS WILL HAVE THE POTENTIAL OF BECOMING SEVERE WITH LARGE HAIL
AND DAMAGING WINDS. BETWEEN 400 PM AND MIDNIGHT WILL BE THE
GREATEST THREAT FOR SEVERE WEATHER.

SMALL CRAFT ADVISORIES WILL CONTINUE TODAY FOR A PORTION OF THE
COASTAL WATERS DUE TO STRONG ONSHORE FLOW. THIS ONSHORE FLOW WILL
WEAKEN THROUGHOUT THE DAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE ENDING FROM NORTH TO
SOUTH ON MONDAY AS DRIER AIR WORKS IN FROM THE NORTH BEHIND THE
COLD FRONT.  DRY WEATHER IS THEN EXPECTED BEYOND MONDAY.

STRONG WINDS BEHIND THE FRONT WILL PRODUCE SMALL CRAFT ADVISORY
CONDITIONS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS HIGHLY LIKELY LATER THIS AFTERNOON THROUGH
THE EVENING HOURS.

MB

In the hours before

Local storm report, May 14, 8:26 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
826 PM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     TSTM WND DMG     7 SE SKIDMORE           28.16N 97.60W
05/14/2006                   BEE                TX   TRAINED SPOTTER

            6 INCH LIMBS BROKEN AND ACROSS HIGHWAY 181

&&

MGITTING
Local storm report, May 14, 8:39 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
839 PM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     TSTM WND GST     LAREDO                  27.53N 99.49W
05/14/2006  M61 MPH          WEBB               TX   ASOS

&&

MGITTING
Local storm report, May 14, 8:56 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
856 PM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     FLASH FLOOD      LAREDO                  27.53N 99.49W
05/14/2006                   WEBB               TX   FIRE DEPT/RESCUE

            MANY VEHICLES CAUGHT IN FLOOD WATERS IN LAREDO.

0850 PM     TSTM WND DMG     LAREDO                  27.53N 99.49W
05/14/2006                   WEBB               TX   FIRE DEPT/RESCUE

            LARGE TREE LIMBS AND POWERLINES DOWN ACROSS THE CITY.

&&

JMETZ
Local storm report, May 14, 9:20 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
920 PM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      COTULLA                 28.44N 99.24W
05/14/2006                   LA SALLE           TX   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED IN COTULLA INCLUDING FRIA AND BOBIE
            ROADS

0700 PM     TSTM WND DMG     COTULLA                 28.44N 99.24W
05/14/2006                   LA SALLE           TX   LAW ENFORCEMENT

            ROOF BLOWN OFF TRAILOR ON HOUSTON STREET

&&

MGITTING
Local storm report, May 14, 9:36 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
936 PM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     5 NNW LAREDO            27.60N 99.52W
05/14/2006                   WEBB               TX   AMATEUR RADIO

            LIGHT POLE DOWN ACROSS MINES ROAD NORTHWEST OF LAREDO.

&&

JMETZ
Local storm report, May 14, 9:49 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
949 PM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             ENCINAL                 28.04N 99.35W
05/14/2006  E1.75 INCH       LA SALLE           TX   TRAINED SPOTTER

0658 PM     HAIL             5 N COTULLA             28.51N 99.24W
05/14/2006  E1.00 INCH       LA SALLE           TX   LAW ENFORCEMENT

0700 PM     TSTM WND DMG     COTULLA                 28.44N 99.24W
05/14/2006                   LA SALLE           TX   LAW ENFORCEMENT

            ROOF BLOWN OFF TRAILOR ON HOUSTON STREET

0703 PM     HAIL             5 E COTULLA             28.44N 99.15W
05/14/2006  E1.75 INCH       LA SALLE           TX   LAW ENFORCEMENT

0730 PM     TSTM WND DMG     COTULLA                 28.44N 99.24W
05/14/2006                   LA SALLE           TX   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTED WIND DAMAGE TO 1-35 BRIDGE OVER
            FM 468. CONCRETE CHUNKS LYING UNDER THE BRIDGE.

0800 PM     HAIL             LAREDO                  27.53N 99.49W
05/14/2006  E0.75 INCH       WEBB               TX   LAW ENFORCEMENT

            WIND SHIELDS BROKEN OUT OF CARS ON I-35 EXTREME NORTH
            SIDE OF LAREDO.

0800 PM     TSTM WND GST     COTULLA                 28.44N 99.24W
05/14/2006  M63.00 MPH       LA SALLE           TX   ASOS

0800 PM     FLASH FLOOD      COTULLA                 28.44N 99.24W
05/14/2006                   LA SALLE           TX   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED IN COTULLA INCLUDING FRIA AND BOBIE
            ROADS

0802 PM     TSTM WND DMG     7 SE SKIDMORE           28.16N 97.60W
05/14/2006                   BEE                TX   TRAINED SPOTTER

            6 INCH LIMBS BROKEN AND ACROSS HIGHWAY 181

0810 PM     HAIL             LAREDO                  27.53N 99.49W
05/14/2006  E2.75 INCH       WEBB               TX   TRAINED SPOTTER

0811 PM     TSTM WND GST     LAREDO                  27.53N 99.49W
05/14/2006  M61.00 MPH       WEBB               TX   ASOS

0820 PM     FUNNEL CLOUD     LAREDO                  27.53N 99.49W
05/14/2006                   WEBB               TX   TRAINED SPOTTER

            FUNNEL CLOUD NEAR LAKE AREA AND UNIVERSITY ON EAST SIDE
            OF TOWN.

0830 PM     TSTM WND DMG     5 NNW LAREDO            27.60N 99.52W
05/14/2006                   WEBB               TX   AMATEUR RADIO

            LIGHT POLE DOWN ACROSS MINES ROAD NORTHWEST OF LAREDO.

0850 PM     FLASH FLOOD      LAREDO                  27.53N 99.49W
05/14/2006                   WEBB               TX   FIRE DEPT/RESCUE

            MANY VEHICLES CAUGHT IN FLOOD WATERS IN LAREDO.

0850 PM     TSTM WND DMG     LAREDO                  27.53N 99.49W
05/14/2006                   WEBB               TX   FIRE DEPT/RESCUE

            LARGE TREE LIMBS AND POWERLINES DOWN ACROSS THE CITY.

&&

JMETZ

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 7:06 PM CDTTornado WarningCRPWebb39 min
May 14, 7:10 PM CDTSevere Thunderstorm WarningCRPGoliad50 min
May 14, 7:17 PM CDTSevere Thunderstorm WarningCRPLa Salle43 min
May 14, 7:36 PM CDTFlash Flood WarningCRPLa Salle, Webb3 hr
May 14, 7:44 PM CDTTornado WarningCRPWebb61 min
May 14, 7:56 PM CDTTornado WarningCRPWebb34 min
May 14, 8:10 PM CDTSevere Thunderstorm WarningCRPLa Salle65 min
May 14, 8:33 PM CDTSevere Thunderstorm WarningCRPWebb57 min
May 14, 8:41 PM CDTSpecial Marine WarningCRP2 hr
May 14, 8:46 PM CDTSevere Thunderstorm WarningCRPWebb29 min
May 14, 8:51 PM CDTSevere Thunderstorm WarningCRPNueces39 min
May 14, 9:42 PM CDTSevere Thunderstorm WarningCRPKleberg48 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.